Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 23 July 2015

A Novel Proactive Routing Method for Mobile Ad Hoc Networks

Bambrik Ilyas1 & Didi Fedoua1

American Journal of Applied Sciences, Volume 12, Issue 6, pp. 382–402 · doi.org/10.3844/ajassp.2015.382.402

6,376 accesses4,461 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

In recent years, the Mobile Ad hoc Networks (MANETs) became more popular due to their multiple advantages such as the low setup cost, auto-configuration and auto-healing features. This kind of network is distinguished by its dynamic and distributed nature since it does not contain any form of centralized infrastructure. These characteristics have led to the emergence of new routing protocols specifically designed for dynamic topologies. Some protocols construct and maintain paths before they are needed (proactive protocols). However, this method generates a massive volume of overhead. Other protocols reduce the overhead by constructing paths only when it is necessary (reactive protocols). On the other hand, this method is not well adapted when the topological changes are frequent and can increase the transmission delay. Though the features presented by this type of network seem appealing, maintaining the network connectivity in a distributed fashion is a complicated task and could drain a significant piece of the network resources. Moreover, considering that the network members are usually embedded devices equipped with limited resources, it is vital to minimize the resources spent by the routing protocol. In this study we compare the various routing strategies designed for MANET and propose a proactive routing algorithm that consumes an acceptable quantity of the network members resources. Furthermore, we present how our protocol works and multiple tests to show the protocol reactions to the different topological parameters.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ilyas, B. & Fedoua, D. (2015). A Novel Proactive Routing Method for Mobile Ad Hoc Networks. American Journal of Applied Sciences, 12(6), 382–402. https://doi.org/10.3844/ajassp.2015.382.402

Licence
CC BY 3.0
Issue
Volume 12, Issue 6
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Novel Proactive Routing Method for Mobile Ad Hoc NetworksAmerican Journal of Applied Sciences · Volume 12, Issue 6 · pp. 382–402 · CC BY 3.0Download